MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G50001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, upon opening a cxi support catheter's package for an unknown procedure, the hub of the catheter was detached.The device was reportedly stored as required and no damage was noted to the packaging.The procedure was completed with another device, and there were no adverse effects to the patient.Upon return and initial evaluation of the device, the catheter material was separated within the hub.
 
Additional Manufacturer Narrative
Customer name and address= phone: (b)(6).Device evaluated by mfg: device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, upon opening a cxi support catheter's package for an unknown procedure, the hub of the catheter was detached.The device was reportedly stored as required and no damage was noted to the packaging.The procedure was completed with another device, and there were no adverse effects to the patient.Upon return and initial evaluation of the device, the catheter material was separated within the hub.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the returned device was also conducted.The complaint device was returned to cook for investigation.The hub along with the strain relief was separated from the catheter.The strain relief was removed from the hub, and some of the catheter material remained inside the hub.The catheter shipping tube was seen to be dented in the device examination photos, however, this damage was not present in the initial photos provided by the complainant.The complainant also stated there was no damage to the package, therefore it likely happened during the return shipment.Cook completed a review of the device history record (dhr).The dhr for the complaint lot found no relevant non-conformances.A search of complaint history found no additional lot related complaints from the field.The catheter component lots associated with the complaint lot recorded one relevant non-conformance on one device, however, the non-conforming product was scrapped.The component lots were used in 8 other final lots.Three potentially relevant non-conformances on 5 devices were found on these component lots, however, they were scrapped.A database search on all final lots from the checked subassemblies revealed no additional complaints have been reported from the field.Since all non-conforming devices were scrapped and no additional complaints reported, cook has concluded this to be a singular incident.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the device master record dmr , dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured out of specification.Based on the available information and results of the investigation, cook has concluded that a quality control deficiency contributed to the failure mode.However, the investigation determined this to be a singular/isolated event and the appropriate personnel were notified of this defect.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15539705
Report Number1820334-2022-01582
Device Sequence Number12505582
Product Code KRA
UDI-Device Identifier00827002500013
UDI-Public(01)00827002500013(17)250217(10)14542234
Combination Product (Y/N)N
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2025
Device Model NumberG50001
Device Catalogue NumberCXI-2.6-18-150-P-NS-0
Device Lot Number14542234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer12/12/2022
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown